Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 342, NWS Tulsa, OK

June 17, 2006Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2006, 6:16 PM CDT for Tulsa County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2006, 6:16 PM CDT (23:16 UTC)
Expired
Jun 17, 2006, 7:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:27 PM CDTTSTM WND GST 60Glenpool, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 172316
SVRTSA
OKC143-180000-
/O.NEW.KTSA.SV.W.0342.060617T2316Z-060618T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR GLENPOOL...MOVING NORTHEAST
  AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GLENPOOL...
  BIXBY...JENKS AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3606 9606 3582 9603 3588 9575 3616 9579

$$
1 follow-up statement
000 
WWUS54 KTSA 180001
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT SAT JUN 17 2006

OKC143-180011-
/O.EXP.KTSA.SV.W.0342.000000T0000Z-060618T0000Z/
TULSA OK-
701 PM CDT SAT JUN 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY EXPIRES AT 700 PM
CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3606 9606 3582 9603 3588 9575 3616 9579

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:50 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 17, 2:50 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT SAT JUN 17 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED
CLOUD COVER HAVE KEPT TEMPERATURES IN CHECK TODAY WITH
READINGS GENERALLY IN THE 70S AND LOWER 80S THIS AFTERNOON.
THE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH AID OF
SHORTWAVES ASSOCIATED WITH A 500 MB LONG WAVE TROF MOVING
THROUGH THE CENTRAL AND SOUTHERN PLAINS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH
THROUGH TONIGHT AS THE 500 MB LONG TROF MOVES THROUGH
THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON ALONG A SURFACE BOUNDARY THAT IS CURRENTLY
ACROSS WESTERN OKLAHOMA AND MOVE OFF TO THE EAST-SOUTHEAST
DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THE STORMS COULD
BE SEVERE THIS EVENING WITH CAPE VALUES APPROACHING 2000 J/KG AND
LI VALUES OF AROUND -5. DEEP LAYER SHEAR IS MARGINAL AND WOULD NOT
EXPECT ANY TORNADIC SUPERCELLS. WIND GUSTS TO 60 MPH AND LARGE
HAIL WOULD BE THE MAIN CONCERNS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH
BY SUNDAY NIGHT AS THE 500 MB TROF MOVES EAST OF THE AREA. WILL
GO WITH A DRY FORECAST MON-SAT WITH TEMPERATURES WARMING INTO
THE 90S PRETTY MUCH EACH AFTERNOON. POPS MAY NEED TO BE ADDED
TO LATER FORECASTS LATE IN THE PERIOD AS A FRONTAL BOUNDARY
SAGS INTO FRIDAY NIGHT INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  71  95 /  60  20   0   0
FSM   67  88  69  93 /  70  40  10  10
MLC   68  88  68  91 /  60  20   0   0
BVO   66  91  66  95 /  70  20   0   0
FYV   68  84  64  88 /  70  40  10  10
BYV   67  83  67  89 /  70  40  10  10
MKO   67  88  69  93 /  60  20   0  10
MIO   67  90  67  93 /  70  20   0   0
F10   67  89  68  92 /  60  20   0   0
HHW   71  90  70  92 /  70  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUN 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1236 PM CDT SAT JUN 17 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A VERY WARM AND SOMEWHAT UNSTABLE AIRMASS REMAINS OVER THE REGION
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
AND EVENING AS WARMING TEMPERATURES INCREASE THE INSTABILITY. A
WEAKENING MCS FROM THIS MORNING LEFT AN WEAK BOUNDARY ACROSS SOUTHEAST
OKLAHOMA THAT BECAME A FOCUS FOR A 2 TO 4 INCH RAINFALL EVENT ACROSS
LATIMER AND LE FLORE COUNTIES. THIS TYPE OF HEAVY RAIN IS
POSSIBLE AGAIN TONIGHT AS THE UPPER LEVEL WAVE MOVES OVER THE REGION.

INSTABILITY IS LIMITED AND SEVERE WEATHER IS NOT EXPECTED BUT CAN NOT
BE COMPLETELY RULED OUT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL MOVE EAST OF THE AREA BY MONDAY WITH
GENERALLY FAIR WEATHER WITH ABOVE NORMAL TEMPERATURES EXPECTED FOR
MOST OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 17, 5:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             3 S PADEN               35.46N 96.57W
06/17/2006  E1.00 INCH       OKFUSKEE           OK   FIRE DEPT/RESCUE

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:12 PM CDTSevere Thunderstorm WarningTSAOkfuskee63 min
Jun 17, 5:58 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.